Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 9, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Oct 25, 2017, 3:13 AM MDT for Phillips County, Montana. It took effect at Oct 25, 2017, 7:33 AM MDT. It was in force for 20 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 2017, 3:13 AM MDT (09:13 UTC)
- In effect from
- Oct 25, 2017, 7:33 AM MDT
- Expired
- Oct 26, 2017, 3:14 AM MDT
- In force
- 20 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 6:31 PM MDT | NON-TSTM WND GST 52 | 5 Wnw Landusky, MT | |
| Oct 25, 9:32 PM MDT | NON-TSTM WND GST 56 | 1 Ese Zortman, MT | |
| Oct 25, 10:11 PM MDT | NON-TSTM WND GST 61 | 11 Ene Zortman, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2785 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649 WWUS75 KGGW 250913 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 313 AM MDT Wed Oct 25 2017 ...HIGH WINDS THIS AFTERNOON AND TONIGHT OVER THE LITTLE ROCKIES... .A cold front will approach the region this afternoon and tonight. This system will bring strong west to northwest winds over the Little Rockies. MTZ016-252315- /O.CAN.KGGW.HW.A.0007.171025T1800Z-171026T1200Z/ /O.CON.KGGW.LW.Y.0051.171025T1800Z-171027T0300Z/ Central and Southeast Phillips- 313 AM MDT Wed Oct 25 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THURSDAY FOR FORT PECK LAKE... ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Glasgow has cancelled the High Wind Watch. A Lake Wind Advisory is in effect. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * TIMING...This afternoon through Thursday afternoon. * IMPACTS...Strong winds will make boating on Fort Peck Lake rough and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$ MTZ059-251015- /O.CAN.KGGW.HW.A.0007.171025T1800Z-171026T1200Z/ Northern Phillips- 313 AM MDT Wed Oct 25 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Glasgow has cancelled the High Wind Watch. Strong west to northwest winds are expected this afternoon and evening with speeds of 25 to 35 mph with gusts to 50 mph. $$ MTZ060-252315- /O.UPG.KGGW.HW.A.0007.171025T1800Z-171026T1200Z/ /O.NEW.KGGW.HW.W.0009.171025T1800Z-171026T1200Z/ Southwest Phillips- Including the city of Zortman 313 AM MDT Wed Oct 25 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT THURSDAY... The National Weather Service in Glasgow has issued a High Wind Warning, which is in effect from noon today to 6 AM MDT Thursday. The High Wind Watch is no longer in effect. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * TIMING...This afternoon and tonight. * IMPACTS...Strong winds will travel hazardous for high profile vehicles especially on US 191 near Zortman. Strong winds may blow down limbs...trees...and power lines with scattered power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ MTZ017-021>023-252315- /O.CON.KGGW.LW.Y.0051.171025T1800Z-171027T0300Z/ Central and Southern Valley-Petroleum-Garfield-McCone- Including the city of Fort Peck 313 AM MDT Wed Oct 25 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THURSDAY FOR FORT PECK LAKE... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...This afternoon through Thursday. * IMPACTS...Strong winds will make boating on Fort Peck Lake rough and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
3 follow-up statements
724 WWUS75 KGGW 251333 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 733 AM MDT Wed Oct 25 2017 ...HIGH WINDS TODAY AND TONIGHT OVER THE LITTLE ROCKIES... .A cold front will approach the region today and tonight. This system will bring strong west to northwest winds over the Little Rockies. MTZ060-252200- /O.EXT.KGGW.HW.W.0009.171025T1333Z-171026T1200Z/ Southwest Phillips- Including the city of Zortman 733 AM MDT Wed Oct 25 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MDT THURSDAY... * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * TIMING...Today and tonight. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ MTZ016-017-021>023-252200- /O.CON.KGGW.LW.Y.0051.171025T1800Z-171027T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 733 AM MDT Wed Oct 25 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THURSDAY FOR FORT PECK LAKE... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...This afternoon through Thursday afternoon. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
776 WWUS75 KGGW 252021 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 221 PM MDT Wed Oct 25 2017 ...HIGH WINDS TODAY AND TONIGHT OVER THE LITTLE ROCKIES... .A cold front will approach the region today and tonight. This system will bring strong west to northwest winds over the Little Rockies. MTZ060-261200- /O.CON.KGGW.HW.W.0009.000000T0000Z-171026T1200Z/ Southwest Phillips- Including the city of Zortman 221 PM MDT Wed Oct 25 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY... * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * TIMING...Through tonight. * IMPACTS...Strong winds will travel hazardous for high profile vehicles especially on US 191 near Zortman. Strong winds may blow down limbs...trees...and power lines with scattered power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ MTZ016-017-021>023-261200- /O.CON.KGGW.LW.Y.0051.000000T0000Z-171027T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 221 PM MDT Wed Oct 25 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR FORT PECK LAKE... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Through Thursday afternoon. * IMPACTS...Strong winds will make boating on Fort Peck Lake rough and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
037 WWUS75 KGGW 260914 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 314 AM MDT Thu Oct 26 2017 MTZ060-261015- /O.CAN.KGGW.HW.W.0009.000000T0000Z-171026T1200Z/ Southwest Phillips- 314 AM MDT Thu Oct 26 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Glasgow has cancelled the High Wind Warning. North to northwest winds will continue at 20 to 30 mph this morning and diminish to 5 to 10 mph this afternoon. $$ MTZ016-017-021>023-262315- /O.CON.KGGW.LW.Y.0051.000000T0000Z-171027T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 314 AM MDT Thu Oct 26 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... * WINDS...North 20 to 35 mph with gusts up to 45 mph this morning diminishing to 15 to 25 mph this afternoon. * TIMING...Through this afternoon. * IMPACTS...Strong winds will make boating on Fort Peck Lake rough and hazardous today. Freezing spray is possible this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Oct 25, 2:49 AM MDT, 24 minutes earlier.
Area forecast discussion, Oct 25, 2:49 AM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 249 AM MDT Wed Oct 25 2017 .SHORT TERM...for northeast Montana...today through Thu... An upper level ridge centered over the western U.S. will bring dry weather conditions and warmer temperatures today. The ridge axis will be over northeast Montana this morning. Look for high temperatures from 65 north to 75 south today. A fast moving upper level shortwave trough and surface low over British Columbia early this morning will move across Alberta this morning and Saskatchewan and northeast Montana this afternoon. This will bring a surface cold front through the forecast area this afternoon. Another wave is expected tonight with a secondary cold front between 03z and 06z this evening. 850mb winds will vary from 40 to 50 knots this afternoon and tonight over the area. With steep lapse rates expected today, there should be good mixing which will result in very windy conditions. SW Phillips County with higher elevation and local effects created by the Little Rocky Mountains should reach high wind warning criteria of 40 mph sustained and gusts to 58 mph. The remainder of the forecast area will likely stay below criteria on the wind speeds. Fort Peck Lake will be under a Lake Wind Advisory from this afternoon through Thursday. With RH expected to be in the teens to lower 20s this afternoon with the strong winds, a Red Flag Warning remains in effect for all of northeast Montana this afternoon and evening. There will be enough moisture behind the secondary cold front tonight for a slight chance of rain or snow showers depending on temperatures. There will be strong cold air advection tonight. With northerly flow aloft on Thursday as the trough moves the east, temperatures will be much colder with little rise in temperatures. Highs will be 35 to 40 in most areas. Tight surface gradient will keep gusty north to northwest winds going during the day. .LONG TERM...Thu night through Wed... A large upper ridge builds along the Pacific Coast on Thursday and spreads inland over the weekend. A deep upper level trough will be to the east which will keep Montana in northerly flow aloft. Surface high pressure builds into eastern Montana Thursday Night with diminishing winds and clear skies. It will be cold night with lows in the teens to lower 20s in most areas. Dry weather will continue Friday and Saturday as west coast ridge builds into Montana with warmer temperatures. On Sunday, a shortwave trough drops south across the Canadian Prairies which will bring a cold front through the forecast area. It looks like a dry cold front at this point as the moisture stays to the northeast. Monday will be colder as that shortwave trough moves through the area. Beyond Monday, NW flow aloft is expected with the models timing waves differently. Forrester && .AVIATION... Synopsis: Two cold fronts, one this afternoon and the other this evening will move through region. Look for strong west winds this afternoon veering northwest and north tonight. Isolated rain and snow showers are possible late tonight. Low clouds are expected behind the second cold front tonight with MVFR ceilings at times. Flight category: VFR today. A mix of low VFR and MVFR tonight. Wind: variable winds around 10 knots early becoming west and increasing to 15 to 20 kts by late morning and then increasing to 20 to 30 kts gusts to 45 kts possible AFT 21Z. Winds will become northwest this evening and north overnight. Wx: NIL SIG today. ISOLD -SHRASN late tonight. && .FIRE WEATHER... A Red Flag Warning is in effect for all of northeast Montana which includes Fire Weather Zones 120, 122, 134, 135, 136, and 137 for this afternoon and evening. As a cold front pushes through the region, west to northwest winds will develop and increase to 20 to 35 mph sustained, with gusts to 50 mph in most areas. The Little Rockies of SW Phillips County will see gusts to near 60 mph. Humidities will be in the teens south of the Missouri River and 20 to 25 percent north this afternoon. These conditions can lead to new fire starts and any fires can then spread quickly in the direction of wind flow. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to midnight MDT tonight for MTZ120-122-134>137. High Wind Warning from noon today to 6 AM MDT Thursday for Southwest Phillips. Lake Wind Advisory from noon today to 9 PM MDT Thursday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Hazardous weather outlook, Oct 24, 3:27 PM MDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Glasgow MT 327 PM MDT Tue Oct 24 2017 MTZ018>020-024>027-061-062-251200- Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux- Northern Valley-Eastern Roosevelt- 327 PM MDT Tue Oct 24 2017 This Hazardous Weather Outlook is for portions of northeast Montana. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather This Afternoon and Tonight is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A cold front will approach the region on Wednesday. Strong northwest winds may occur with this system by the afternoon and persist at times into Thursday. Isolated wind gusts in excess of 50 mph are possible. A Red Flag Warning for Wednesday afternoon and evening with the combination of strong winds and low relative humidity creating elevated fire danger. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MTZ016-059-060-251200- Central and Southeast Phillips-Northern Phillips- Southwest Phillips- 327 PM MDT Tue Oct 24 2017 This Hazardous Weather Outlook is for portions of northeast Montana. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather This Afternoon and Tonight is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A high wind watch has been issued for Wednesday afternoon and evening. A cold front will approach the region on Wednesday. Strong northwest winds may occur with this system by the afternoon and persist at times into Thursday. Isolated wind gusts in excess of 60 mph are possible. A Red Flag Warning for Wednesday afternoon and evening with the combination of strong winds and low relative humidity creating elevated fire danger. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MTZ017-021>023-251200- Central and Southern Valley-Petroleum-Garfield-McCone- 327 PM MDT Tue Oct 24 2017 This Hazardous Weather Outlook is for portions of northeast Montana. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather This Afternoon and Tonight is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A lake wind advisory is in effect from noon on Wednesday through 6 am Thursday morning. A cold front will approach the region on Wednesday. Strong northwest winds may occur with this system by the afternoon and persist at times into Thursday. Isolated wind gusts in excess of 50 mph are possible. A Red Flag Warning for Wednesday afternoon and evening with the combination of strong winds and low relative humidity creating elevated fire danger. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.